| Model Number |
G50623 |
| Medical Device Problem Codes |
Break (1069); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.The complaint device was returned and evaluated on (b)(6) 2021.Approx.30cm from distal white tip, outer sheath separation was noted.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
User advanced delivery system through wire guide to desired position, but the stent cannot be deployed.User retracted the delivery system from patient and fond out the sheath 30 cm from tip broken.User then changed to another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.What is the reorder number of the wire guide used with this device? metii-35-480 if not with the device in question, how was the procedure finished? with another same device to complete the procedure.Had a sphincterotomy been performed prior to this occurrence? yes.Had dilation of the obstructed area been performed prior to this occurrence? yes.What is the endoscope manufacturer and model number that was used? olympus tjf-260v.Please describe the location in the body where the stent was to be placed.Common bile duct.Was resistance encountered when advancing the wire guide through the obstructed area? yes.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes.Was the introducer advanced through the side of a previously placed stent? no.Please estimate amount of time the stent was in place prior to this occurrence.Did any section of the device detach inside the endoscope or patient? no.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
Additional Manufacturer Narrative
Pma/510(k) #: k163018 device evaluation the zilbs-635-8-8 device of lot number c1781096 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 10 june 2021.On evaluation of the device separation was observed on the outer sheath approximately 30cms from the distal white tip.The device flushed as expected and a 0.035-inch wire guide passed without issue.Document review prior to distribution all zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1781096 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date there is no evidence to suggest that there are any manufacturing issues associated with lot number c1781096.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient pre-existing conditions.It is known that the patient suffered with cancer of the biliary duct.It is known that resistance was experienced by the physician while advancing the wire guide, stent, and introducer through the obstructed area.The pressure applied when addressing the resistance possibly contributed to the separation of the outer sheath.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.